Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 89, NWS Atlanta, GA

May 1, 2013Floyd County, Georgia

NWS Atlanta, GA issued this river flood warning at May 1, 2013, 7:59 AM EDT for Floyd County, Georgia. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
May 1, 2013, 7:59 AM EDT (11:59 UTC)
Expired
May 2, 2013, 10:07 AM EDT
In force
26 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coosa River at Mayos Bar Lock and Dam near Rome (RMBG1). The gauge peaked at 24.50 ft at Apr 30, 2013, 10:00 AM EDT.

actionminormoderate20253005/0105/0205/03
Action stage
21 ft
Minor stage
24 ft
Moderate stage
31 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02397000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WGUS42 KFFC 011159
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 AM EDT WED MAY 1 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY.

.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC115-020159-
/O.NEW.KFFC.FL.W.0089.130501T1159Z-000000T0000Z/
/RMBG1.1.ER.130501T1045Z.130501T1045Z.000000T0000Z.NO/
759 AM EDT WED MAY 1 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM.
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 7 AM WEDNESDAY THE STAGE WAS 23.8 FEET...AND SLOWLY RISING. 
* FLOOD STAGE IS 24 FEET. 
* RIVER IS EXPECTED TO REMAIN NEAR FLOOD STAGE WITH LITTLE ADDITIONAL
  RISE.
* AT 24 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND 
  PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE
  MOSTLY UNDER WATER AT LOCK AND DAM PARK.

$$
5 follow-up statements
220 
WGUS82 KFFC 011420
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1020 AM EDT WED MAY 1 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY
  


GAC115-020420-
/O.CON.KFFC.FL.W.0089.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.130501T1045Z.130501T1045Z.000000T0000Z.NO/
1020 AM EDT WED MAY 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM.
* UNTIL FURTHER NOTICE. 
* AT 10 AM WEDNESDAY THE STAGE WAS 23.9 FEET...AND SLOWLY RISING.
* MINOR FLOODING IS FORECAST.  
* FLOOD STAGE IS 24 FEET. 
* THE RIVER IS EXPECTED TO REMAIN NEAR FLOOD STAGE WITH LITTLE
  ADDITIONAL RISE. 
* AT 24 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND 
  PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE
  MOSTLY UNDER WATER AT LOCK AND DAM PARK.
  

$$
042 
WGUS82 KFFC 012248
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT WED MAY 1 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND 
  WHITFIELD COUNTIES 

  CONASAUGA RIVER NEAR SLOAN BRIDGE NEAR DALTON AFFECTING GORDON...
  MURRAY AND WHITFIELD COUNTIES 

  OOSTANAULA RIVER NEAR CALHOUN AFFECTING GORDON COUNTY 

  COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY
  

  COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY 


GAC129-213-313-020831-
/O.CON.KFFC.FL.W.0077.000000T0000Z-130502T0831Z/
/TLNG1.1.ER.130429T2305Z.130501T1115Z.130502T0231Z.NO/
648 PM EDT WED MAY 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE CONASAUGA RIVER NEAR TILTON.
* UNTIL LATE TONIGHT. 
* AT 600 PM WEDNESDAY THE STAGE WAS 19.1 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 18.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT.
* AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE
  WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER  UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON THE BRACKETT RIDGE ROAD BRIDGE.

  

$$

GAC129-213-313-021247-
/O.CON.KFFC.FL.W.0087.000000T0000Z-000000T0000Z/
/DLBG1.1.ER.130430T0600Z.130501T1530Z.000000T0000Z.UU/
648 PM EDT WED MAY 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE CONASAUGA RIVER NEAR SLOAN BRIDGE NEAR DALTON.
* UNTIL FURTHER NOTICE. 
* AT 600 PM WEDNESDAY THE STAGE WAS 18.6 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 18.0 FEET. 
* AT 18.0 FEET...MINOR FLOODING BEGINS OF WOODLANDS...FIELDS AND 
  PASTURES UPSTREAM AND DOWNSTREAM FROM THE RIVER GAUGE AT SLOAN 
  BRIDGE ON THE WHITFIELD AND GORDON COUNTY LINE.

  

$$

GAC129-021247-
/O.CON.KFFC.FL.W.0082.000000T0000Z-000000T0000Z/
/CALG1.1.ER.130429T1215Z.130430T1445Z.000000T0000Z.UU/
648 PM EDT WED MAY 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE OOSTANAULA RIVER NEAR CALHOUN.
* UNTIL FURTHER NOTICE. 
* AT 600 PM WEDNESDAY THE STAGE WAS 21.4 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 21.0 FEET. 
* AT 21.0 FEET...MINOR FLOODING BEGINS OF WOODLANDS...FIELDS AND 
  PASTURES UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND A WATER 
  TREATMENT PLANT OFF MAULDIN ROAD. A BOAT RAMP AND PORTIONS OF A 
  SMALL PARKING LOT ON THE UPSTREAM AND RIGHT BANK SIDE OF THE 
  GEORGIA HIGHWAY 136 CONNECTOR WILL BE UNDER WATER.

  

$$

GAC115-021247-
/O.CON.KFFC.FL.W.0089.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.130501T1045Z.130501T1045Z.000000T0000Z.NO/
648 PM EDT WED MAY 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM.
* UNTIL FURTHER NOTICE. 
* AT 500 PM WEDNESDAY THE STAGE WAS 24.0 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 24.0 FEET. 
* AT 24.0 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND 
  PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE
  MOSTLY UNDER WATER AT LOCK AND DAM PARK.

  

$$

GAC115-021247-
/O.CON.KFFC.FL.W.0088.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.130430T0213Z.130501T1100Z.000000T0000Z.UU/
648 PM EDT WED MAY 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR PLANT HAMMOND.
* UNTIL FURTHER NOTICE. 
* AT 700 AM WEDNESDAY THE STAGE WAS 572.0 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 570.0 FEET. 
* AT 572.0 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE
  WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. THE WATER REACHES 
  THE PARKING LOT LEVEL NEAR THE INTAKES BEHIND THE PLANT.

..
$$
184 
WGUS82 KFFC 020308
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1108 PM EDT WED MAY 1 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND 
  WHITFIELD COUNTIES 

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  CONASAUGA RIVER NEAR SLOAN BRIDGE NEAR DALTON AFFECTING GORDON...
  MURRAY AND WHITFIELD COUNTIES 

  OOSTANAULA RIVER NEAR CALHOUN AFFECTING GORDON COUNTY 

  COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY
  

  COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY 


GAC129-213-313-020917-
/O.EXT.KFFC.FL.W.0077.000000T0000Z-130502T0917Z/
/TLNG1.1.ER.130429T2305Z.130501T1115Z.130502T0317Z.NO/
1108 PM EDT WED MAY 1 2013

...FLOOD WARNING EXTENDED UNTIL EARLY THURSDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE CONASAUGA RIVER NEAR TILTON.
* UNTIL EARLY THURSDAY MORNING. 
* AT 10PM WEDNESDAY THE STAGE WAS 18.5 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 18.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* AT 18.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE
  WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER  UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON THE BRACKETT RIDGE ROAD BRIDGE.

  

$$

GAC129-213-313-021708-
/O.CON.KFFC.FL.W.0087.000000T0000Z-000000T0000Z/
/DLBG1.1.ER.130430T0600Z.130501T1530Z.000000T0000Z.UU/
1108 PM EDT WED MAY 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE CONASAUGA RIVER NEAR SLOAN BRIDGE NEAR DALTON.
* UNTIL FURTHER NOTICE. 
* AT 10PM WEDNESDAY THE STAGE WAS 18.3 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 18.0 FEET. 
* AT 18.0 FEET...MINOR FLOODING BEGINS OF WOODLANDS...FIELDS AND 
  PASTURES UPSTREAM AND DOWNSTREAM FROM THE RIVER GAUGE AT SLOAN 
  BRIDGE ON THE WHITFIELD AND GORDON COUNTY LINE.

  

$$

GAC129-021708-
/O.CON.KFFC.FL.W.0082.000000T0000Z-000000T0000Z/
/CALG1.1.ER.130429T1215Z.130430T1445Z.000000T0000Z.UU/
1108 PM EDT WED MAY 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE OOSTANAULA RIVER NEAR CALHOUN.
* UNTIL FURTHER NOTICE. 
* AT 10PM WEDNESDAY THE STAGE WAS 21.3 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE.  
* FLOOD STAGE IS 21.0 FEET. 
* AT 21.0 FEET...MINOR FLOODING BEGINS OF WOODLANDS...FIELDS AND 
  PASTURES UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND A WATER 
  TREATMENT PLANT OFF MAULDIN ROAD. A BOAT RAMP AND PORTIONS OF A 
  SMALL PARKING LOT ON THE UPSTREAM AND RIGHT BANK SIDE OF THE 
  GEORGIA HIGHWAY 136 CONNECTOR WILL BE UNDER WATER.

  

$$

GAC115-021708-
/O.CON.KFFC.FL.W.0089.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.130501T1045Z.130501T1045Z.000000T0000Z.NO/
1108 PM EDT WED MAY 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM.
* UNTIL FURTHER NOTICE. 
* AT 900 PM WEDNESDAY THE STAGE WAS 24.0 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 24.0 FEET. 
* AT 24.0 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND 
  PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE
  MOSTLY UNDER WATER AT LOCK AND DAM PARK.

  

$$

GAC115-021708-
/O.CON.KFFC.FL.W.0088.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.130430T0213Z.130501T1100Z.000000T0000Z.UU/
1108 PM EDT WED MAY 1 2013

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR PLANT HAMMOND.
* UNTIL FURTHER NOTICE. 
* AT 700 AM WEDNESDAY THE STAGE WAS 572.0 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 570.0 FEET. 
* AT 572.0 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE
  WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. THE WATER REACHES 
  THE PARKING LOT LEVEL NEAR THE INTAKES BEHIND THE PLANT.
  

$$
558 
WGUS82 KFFC 021047
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 AM EDT THU MAY 2 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  CONASAUGA RIVER NEAR SLOAN BRIDGE NEAR DALTON AFFECTING GORDON...
  MURRAY AND WHITFIELD COUNTIES.

  OOSTANAULA RIVER NEAR CALHOUN AFFECTING GORDON COUNTY.
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...

  COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY.
  
  COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY. 

GAC129-021117-
/O.CAN.KFFC.FL.W.0082.000000T0000Z-130502T1047Z/
/CALG1.1.ER.130429T1215Z.130430T1445Z.130502T0930Z.UU/
647 AM EDT THU MAY 2 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE OOSTANAULA RIVER NEAR CALHOUN.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 6 AM THURSDAY THE STAGE WAS JUST UNDER 21 FEET...AND FALLING.
* FLOOD STAGE IS 21 FEET. 
* THE RIVER WILL CONTINUE TO FALL.
* AT 21 FEET...MINOR FLOODING BEGINS OF WOODLANDS...FIELDS AND 
  PASTURES UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND A WATER 
  TREATMENT PLANT OFF MAULDIN ROAD. A BOAT RAMP AND PORTIONS OF A 
  SMALL PARKING LOT ON THE UPSTREAM AND RIGHT BANK SIDE OF THE 
  GEORGIA HIGHWAY 136 CONNECTOR WILL BE UNDER WATER.

$$

GAC115-030047-
/O.CON.KFFC.FL.W.0089.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.130501T1045Z.130501T1045Z.000000T0000Z.NO/
647 AM EDT THU MAY 2 2013

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM.
* UNTIL FURTHER NOTICE. 
* AT 6 AM THURSDAY THE STAGE WAS NEAR 24 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND FORECAST. 
* FLOOD STAGE IS 24 FEET. 
* AT 24 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND 
  PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE
  MOSTLY UNDER WATER AT LOCK AND DAM PARK.

$$

GAC115-030047-
/O.CON.KFFC.FL.W.0088.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.130430T0213Z.130501T1100Z.000000T0000Z.UU/
647 AM EDT THU MAY 2 2013

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR PLANT HAMMOND.
* UNTIL FURTHER NOTICE. 
* AT 8 AM WEDNESDAY THE STAGE WAS 572 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND FORECAST. 
* FLOOD STAGE IS 570 FEET. 
* AT 572 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE
  WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. THE WATER REACHES 
  THE PARKING LOT LEVEL NEAR THE INTAKES BEHIND THE PLANT.

$$

GAC129-213-313-021117-
/O.CAN.KFFC.FL.W.0087.000000T0000Z-130502T1047Z/
/DLBG1.1.ER.130430T0600Z.130501T1530Z.130502T0436Z.UU/
647 AM EDT THU MAY 2 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE CONASAUGA RIVER NEAR SLOAN BRIDGE NEAR DALTON.
* THIS TAKES AFFECT IMMEDIATELY.
* UNTIL WEDNESDAY DECEMBER 31. 
* AT 6 AM THURSDAY THE STAGE WAS 16.8 FEET...AND FALLING.
* FLOOD STAGE IS 18 FEET. 
* THE RIVER WILL CONTINUE TO FALL.
* AT 18 FEET...MINOR FLOODING BEGINS OF WOODLANDS...FIELDS AND 
  PASTURES UPSTREAM AND DOWNSTREAM FROM THE RIVER GAUGE AT SLOAN 
  BRIDGE ON THE WHITFIELD AND GORDON COUNTY LINE.

$$
363 
WGUS82 KFFC 021407
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1007 AM EDT THU MAY 2 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY

 
GAC115-021437-
/O.CAN.KFFC.FL.W.0089.000000T0000Z-130502T1407Z/
/RMBG1.1.ER.130501T1045Z.130501T1045Z.000000T0000Z.NO/
1007 AM EDT THU MAY 2 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 945 AM THURSDAY THE STAGE WAS 23.9 FEET...AND SLOWLY FALLING.
* FLOOD STAGE IS 24 FEET. 
* THE RIVER IS JUST UNDER FLOOD STAGE AND WILL CONTINUE TO FALL SLOWLY. 
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 1, 7:34 AM EDT, 25 minutes earlier.

Area forecast discussion, May 1, 7:34 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 AM EDT WED MAY 1 2013

.SHORT TERM /TODAY THROUGH TONIGHT/...
/ISSUED AT 520 AM EDT WED MAY 1 2013/
ALL MODELS KEEP A DEVELOPING STORM SYSTEM TO OUR WEST WHILE THE
SURFACE RIDGE/WEDGE...ALREADY IN PLACE OVER THE CWA...STRENGTHENS
TODAY AND TONIGHT. THIS IS APPARENTLY ENOUGH TO PUSH THE THREAT OF
RAIN TO OUR WEST AND SOUTH WITH ONLY THE EXTREME SOUTHWESTERN CORNER
OF THE CWA POSSIBLY SEEING A FEW SHOWERS THIS AFTERNOON...BUT THIS
SHOULD END THIS EVENING. WITH THE STRENGTHENING WEDGE OVER THE
CWA THERE WILL BE A TIGHTER PRESSURE GRADIENT. WINDS WILL BE
EASTERLY WITH A FEW GUSTS BEGINNING MID MORNING AND CONTINUING
INTO THE AFTERNOON. ALTHOUGH THE GUSTS WILL DIMINISH
TONIGHT...EXPECT THE EAST WINDS TO REMAIN IN THE 5 TO 15 MPH
RANGE. WITH THE COOLER EASTERLY FLOW AND CLOUDS...WILL GO WITH THE
COOLER MAV GUIDANCE.

17

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
/ISSUED AT 520 AM EDT WED MAY 1 2013/
MAIN FORECAST CONCERNS ARE POTENTIAL FOR STRONG GRADIENT WINDS
THURSDAY INTO SUNDAY AND ENHANCED PRECIP POTENTIAL SATURDAY INTO
SUNDAY. PERSISTENT CLASSICAL CAD WEDGE SHOULD REMAIN SITUATED ACROSS
THE FORECAST AREA FROM 1030MB+ PARENT HIGH CENTERED IN NEW
ENGLAND...THEN TRANSITION MORE TO A CONTINUED HYBRID CAD EVENT AS
SFC HIGH WEAKENS AND BEGINS TO SLIDE MORE SOUTHWARD FOR FRIDAY INTO
THE WEEKEND. AN ENHANCED MOISTURE FIELD FROM A WEAKENING UPPER LOW
ACROSS THE NORTHERN GULF SHOULD ALLOW FOR CHANCE POPS MAINLY IN THE
SOUTHWEST PORTION OF THE AREA THROUGH FRIDAY. ISENTROPIC ANALYSIS
SUGGESTS LITTLE TO NO UPSLOPE ENHANCEMENT TO PRECIP POTENTIAL
ELSEWHERE ACROSS THE AREA FOR THIS PERIOD. AS THE WEDGE WILL SERVE
TO LIMIT INSTABILITY ACROSS MUCH OF THE AREA...HAVE GONE WITH
ISOLATED THUNDER CHANCE IN SOUTHERN TIER AND PRIMARILY SLIGHT CHANCE
SHOWERS FARTHER NORTH.

WITH THE STRENGTHENING PRESSURE GRADIENT DUE TO THE INVERTED RIDGING
AND THE APPROACH OF THE NEXT SYSTEM MENTIONED BELOW...GUIDANCE
INDICATES FAIRLY STRONG WINDS FROM THURSDAY AFTERNOON THROUGH
SATURDAY. THE MAV IS DECENTLY HIGHER THAN OTHER GUIDANCE...AND A
GENERAL BLEND SEEMS MORE REASONABLE. THIS RESULTS IN VALUES SLIGHTLY
BELOW WIND ADVISORY CRITERIA SO WILL DEFINITELY NEED TO PAY CLOSE
ATTENTION TO FUTURE GUIDANCE RUNS IF UPDATES ARE NEEDED.

PRECIP POTENTIAL GREATLY INCREASES FOR THE WEEKEND. GUIDANCE IS IN
DECENT AGREEMENT WITH AN AMPLIFYING UPPER TROUGH BECOMING A CUTOFF
LOW OVER THE CENTRAL CONUS BY FRIDAY AND PUSHING AN OCCLUDED FRONT
NEAR THE FORECAST AREA SATURDAY INTO SUNDAY. MODELS SHOW GOOD
ISENTROPIC LIFT WITH ROBUST MOISTURE ADVECTION OFF THE GULF STARTING
FROM WEST TO EAST ACROSS GEORGIA MAINLY FROM SATURDAY AFTERNOON
THROUGH SUNDAY. COMPARED TO THE ECMWF...THE GFS IS MUCH STRONGER
WITH THE TRANSLATED SFC LOW DEVELOPMENT AND ASSOCIATED FROPA. DUE TO
THIS LACK OF MODEL CONSENSUS...THERE IS STILL GREAT UNCERTAINTY WITH
THE EVOLUTION OF THE FRONT DURING THE WEEKEND...THOUGH BETTER
CONFIDENCE WITH AT LEAST MORE WIDESPREAD PRECIP INFLUENCING THE
AREA. FORECAST MUCAPE VALUES INDICATE SHOWERS SATURDAY AND
THUNDERSTORM POTENTIAL SUNDAY. FOR QPF...MADE SOME ADJUSTMENTS
SLIGHTLY LOWER THAN GFS WHICK LOOKED REASONABLE AND ENDED UP WITH A
STORM TOTAL OF 0.75-1.00 INCHES AREA-WIDE FROM SATURDAY THROUGH
SUNDAY. HPC IS GENERALLY IN THE SAME BALLPARK FOR SOUTHWESTERN HALF
OF AREA BUT STAYS IN 0.25-0.50 RANGE FOR THE NORTHEAST.

LARGE DISCREPANCIES EXIST BETWEEN THE GFS AND ECMWF EARLY NEXT WEEK.
STUCK GENERALLY CLOSE TO GFS SOLUTION WITH MAINTAINING THE UPPER LOW
AS IT TRACKS SLOWLY EASTWARD SINCE THE END OF THE SHORT TERM
GUIDANCE MATCHED UP BETTER. THIS WOULD KEEP LINGERING SLIGHT TO
CHANCE POPS MAINLY ACROSS THE NORTH FOR MONDAY THROUGH TUESDAY.

BAKER

&&

.AVIATION...
12Z UPDATE...
A MIX OF IFR/MVFR CIGS ACROSS THE FORECAST AREA WILL BECOME VFR BY
15Z. STRATO CU DECK SHOULD BECOME SCATTERED BY 18Z AS MODELS ARE NOW
SHOWING A DRIER POCKET OVER NORTH GA THIS AFTERNOON. EXPECT THIS TO
FILL IN THIS EVENING WITH SKIES BECOMING A MIX OF IFR/MVFR LATE
TONIGHT AND CONTINUING INTO EARLY THURSDAY MORNING. VSBYS SHOULD
REMAIN VFR THROUGH THE PERIOD. WITH A TIGHTENING PRESSURE
GRADIENT...WINDS WILL BE EAST AND GUSTY THIS AFTERNOON. PREDOMINANT
WIND SPEEDS WILL REMAIN IN THE 8 TO 13KT RANGE THIS AFTERNOON
THROUGH TONIGHT AND INTO THURSDAY MORNING.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON CIGS.
HIGH CONFIDENCE REMAINING ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  56  73  55 /   5  10  10  10
ATLANTA         73  58  73  56 /  10  10  20  20
BLAIRSVILLE     72  51  71  51 /   0   5  10   5
CARTERSVILLE    75  56  75  56 /   5   5  20  10
COLUMBUS        76  62  77  60 /  20  10  30  30
GAINESVILLE     72  55  71  55 /   0   5  10  10
MACON           77  60  78  58 /  10  10  20  20
ROME            77  57  76  56 /   0   0  20  10
PEACHTREE CITY  74  59  73  56 /  10  10  20  20
VIDALIA         78  63  80  62 /   5  10  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....BAKER
AVIATION...17
Hazardous weather outlook, May 1, 5:37 AM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 AM EDT WED MAY 1 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
537 AM EDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE SHOULD BE ENOUGH MOISTURE AND INSTABILITY TO ALLOW FOR A
CHANCE OF ISOLATED THUNDERSTORMS MAINLY ACROSS PORTIONS OF CENTRAL
GEORGIA DURING THE DAYTIME PERIODS ON THURSDAY AND FRIDAY. A
PERSISTENT WEDGE OF HIGH PRESSURE SHOULD LIMIT INSTABILITY ACROSS
NORTH GEORGIA. THE STRENGTHENING PRESSURE GRADIENT WILL ALLOW FOR
STRONGER WINDS THURSDAY INTO SATURDAY...GENERALLY EAST AT 15 MPH
POTENTIALLY GUSTING 25 TO 30 MPH. WHILE THIS IS SLIGHTLY BELOW
WIND ADVISORY CRITERIA...THERE IS THE POTENTIAL FOR HIGHER WINDS
AND AN ADVISORY MAY BE NEEDED WITH FUTURE UPDATES.

A FRONT IS FORECAST TO APPROACH THE AREA FROM THE WEST NEAR THE
WEEKEND. AT THE MOMENT IT LOOKS TO PRIMARILY ALLOW FOR WIDESPREAD
SHOWERS SATURDAY AND SUNDAY WITH ISOLATED THUNDERSTORMS POSSIBLE
SUNDAY AFTERNOON. SOME LOCATIONS MAY RECEIVE 0.75-1.00 INCHES OF
RAIN...THOUGH THERE IS STILL DECENT UNCERTAINTY TO THE STRENGTH
AND TIMING OF THIS SYSTEM. PLEASE MONITOR FUTURE UPDATES FOR ANY
CHANGES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.